Virginia, 2006Damaging Wind in Virginia, June 4, 2006
June 4, 2006 · NWS AKQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 4, 2:30 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT SUN JUN 4 2006
.SHORT TERM /TONIGHT/...
SHOWERS AND THUNDERSTORMS CLIPPING THE NWRN PART OF THE CWA WITH
OTHER SHOWERS APPROACHING FROM THE WEST IN SRN VIRGINIA. TEMPS
MOSTLY IN THE UPPER 70S WITH A FEW 80S. STORMS COULD AFFECT
NORTHERN NECK THIS AFTERNOON SO WILL BEAR WATCHING. COULD GET ENUF
DYNAMICS TO TRIGGER STRONGER STORMS IN OTHER AREAS ACROSS THE FA
AS WELL. WITH LOW PRESSURE CENTER NOW OFF THE COAST OF MAINE...UPPER
LEVEL IMPULSE WILL ROTATE THROUGH THIS EVENING. FREEZING LEVELS
ARE RIGHT AT 10K AND WE ESTIMATE VIL OF THE DAY NEAR 50 SO ANY
STRONG STORMS THAT MAY DEVELOP WL HAVE THE POTENTIAL TO PRODUCE SMALL
HAIL AT THE LEAST.
&&
.LONG TERM /MONDAY THROUGH SUNDAY/...
SEE NO REASON ATTM TO GO AWAY FROM THE GFS SOLN FOR THE LOW TO
DEVELOP ALONG THE COAST ABOUT MID WEEK. WL CONTINUE TREND OF SMALL
POP CHANCES UNTIL UPPER TROF FINALLY LIFTS AWAY.
&&
.AVIATION...
VFR FOR THE MOST PART THROUGH THE NEXT 24 HRS...THOUGH WITH THE
EXCEPTION OF ISOLATED/BRIEF MVFR VSBYS IN SHOWERS/TSTMS THIS
AFTERNOON...AND POSSIBLY WITH SOME LIGHT FOG/MIST LATER ON TONIGHT.
&&
.MARINE...
NO FLAGS IN THE SHORT TERM. NEXT CHANCE FOR HEADLINES WILL BE LATE
TUE INTO EARLY WED (SCA)...WITH THE POTENTIAL OF 5+ FT SEAS
DEPENDING ON THE TRACK/INTENSITY/TIMING OF THE LOW ALONG OR OFF THE
MID ATLC COAST.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SHORT TERM...64
LONG TERM...64
AVIATION...HURLEY
MARINE...HURLEY
Hazardous weather outlook, Jun 4, 10:08 AM EST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1108 AM EDT SUN JUN 4 2006
ANZ632-633-656-658-NCZ012>017-030>032-102-VAZ060-061-065>071-
079>084-086>098-051515-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
1108 AM EDT SUN JUN 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK
SOUND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND
EVENING MAINLY FOR LARGE HAIL AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE AFTERNOON AND EVENING.
KLL
In the hours before
Special weather statement, Jun 4, 2:45 PM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
345 PM EDT SUN JUN 4 2006
VAZ048-049-062-042030-
FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
345 PM EDT SUN JUN 4 2006
...STRONG THUNDERSTORM MOVING THROUGH FLUVANNA COUNTY...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF PALMYRA...MOVING EAST AT 15 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR CENTRAL PLAINS...AND...NAHOR AT
350 PM EDT...CUNNINGHAM AT 355 PM EDT...PALMYRA AT 405 PM EDT...
CARYSBROOK...AND...WILDWOOD AT 410 PM EDT...WILMINGTON AT 420 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM.
CULLEN
Special weather statement, Jun 4, 3:03 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT SUN JUN 4 2006
VAZ064-073>076-042045-
CAROLINE VA-ESSEX VA-KING AND QUEEN VA-RICHMOND VA-WESTMORELAND VA-
403 PM EDT SUN JUN 4 2006
...STRONG THUNDERSTORMS MOVING INTO THE NORTHERN NECK...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLONIAL BEACH TO 8 MILES WEST OF
CHAMPLAIN...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
COLONIAL BEACH AROUND 415 PM EDT...
CHAMPLAIN AROUND 425 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.
CULLEN
Special weather statement, Jun 4, 3:44 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT SUN JUN 4 2006
VAZ074>077-042130-
ESSEX VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
444 PM EDT SUN JUN 4 2006
...STRONG THUNDERSTORMS MOVING THROUGH THE NORTHERN NECK...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES EAST OF COLONIAL BEACH TO
WARSAW...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
HAGUE AND OLDHAMS AROUND 455 PM EDT...
CALLAO AROUND 505 PM EDT...
LEWISETTA AROUND 510 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.
CULLEN
Special weather statement, Jun 4, 4:38 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
538 PM EDT SUN JUN 4 2006
MDZ021>023-VAZ099-042215-
ACCOMACK VA-DORCHESTER MD-SOMERSET MD-WICOMICO MD-
538 PM EDT SUN JUN 4 2006
...STRONG THUNDERSTORMS MOVING INTO THE LOWER MARYLAND EASTERN
SHORE...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES SOUTH OF CAMBRIDGE TO 11 MILES
NORTHEAST OF FAIR PORT...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR
ELLIOT AROUND 545 PM EDT...
DEAL ISLAND AROUND 555 PM EDT...
RUMBLEY AND CRISFIELD AROUND 605 PM EDT...
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.
CULLEN
Special weather statement, Jun 4, 5:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
614 PM EDT SUN JUN 4 2006
MDZ021>024-VAZ099-042300-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO
MD-
614 PM EDT SUN JUN 4 2006
...STRONG THUNDERSTORMS MOVING THROUGH THE EASTERN SHORE...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HURLOCK TO 12 MILES SOUTHWEST OF
CRISFIELD...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR
CRISFIELD AROUND 620 PM EDT...
PRINCESS ANNE AROUND 630 PM EDT...
FRUITLAND AROUND 635 PM EDT...
SALISBURY AROUND 640 PM EDT...
POCOMOKE CITY AROUND 650 PM EDT...
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.
CULLEN
Special weather statement, Jun 4, 5:16 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EDT SUN JUN 4 2006
VAZ073-077-078-084>086-090-091-099-100-042300-
ACCOMACK VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-LANCASTER
VA-MATHEWS VA-MIDDLESEX VA-NORTHAMPTON VA-NORTHUMBERLAND VA-YORK VA-
616 PM EDT SUN JUN 4 2006
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST VIRGINIA...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 21 MILES NORTHEAST OF KILMARNOCK TO
NORGE...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
GLOUCESTER COURTHOUSE AROUND 625 PM EDT...
QUEENS LAKE AROUND 630 PM EDT...
MATHEWS AROUND 645 PM EDT...
GLOUCESTER POINT AROUND 650 PM EDT...
NEW POINT COMFORT AROUND 700 PM EDT...
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.
CULLEN
Thunderstorm Wind, Gloucester
- When
- June 4, 6:00 PM EST
- Where
- Gloucester County, 2 mi N of Gloucester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.450, -76.533
Trees down on Roaring Springs Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Idaho, June 4, 20061 injured · $100,000 · F2 · 1 event
- Hail and Damaging Winds in Tennessee, June 4, 2006$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, June 4, 200670 kt wind · 24 events
- Damaging Winds in Montana, June 4, 200666 kt wind · 18 events
- Hail and Damaging Winds in West Virginia, June 4, 20061 in hail · 15 events
- Hail and Damaging Wind in Georgia, June 4, 2006$500 · 1 in hail · 7 events
- Hail in Florida, June 4, 20061 in hail · 6 events
- Damaging Winds in Alabama, June 4, 200650 kt wind · 5 events
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Hail in Ohio, June 4, 20061 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518821.